Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 123, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2011, 1:49 AM CDT for 10 counties in Kentucky. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 1:49 AM CDT (06:49 UTC)
- Expired
- Apr 20, 2011, 2:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adair County, KY, Boyle County, KY, Casey County, KY, Garrard County, KY, Green County, KY, Lincoln County, KY, Marion County, KY, Metcalfe County, KY, Russell County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 110 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 2:00 AM CDT | HAIL 1 | 6 W Greensburg, KY | |
| Apr 20, 2:25 AM CDT | HAIL 1 | 5 W Columbia, KY | QUARTER SIZED HAIL REPORTED IN MILLTOWN...JUST WEST OF COLUMBIA. MULTIPLE TREES DOWN AND POWER OUTAGES IN COLUMBIA. |
| Apr 20, 2:25 AM CDT | NON-TSTM WND DMG | 5 W Columbia, KY | QUARTER SIZED HAIL REPORTED IN MILLTOWN...JUST WEST OF COLUMBIA. MULTIPLE TREES DOWN AND POWER OUTAGES IN COLUMBIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 9:13 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
767
WUUS53 KLMK 200649
SVRLMK
KYC001-021-045-079-087-137-155-169-207-217-200730-
/O.NEW.KLMK.SV.W.0123.110420T0649Z-110420T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 AM EDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
CENTRAL GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 330 AM EDT/230 AM CDT/
* AT 246 AM EDT/146 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OTTENHEIM TO NODE...MOVING SOUTH AT 25
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
WITH THE SLOW MOVEMENT OF THIS LINE OF STORMS...VERY HEAVY
RAINFALL IS POSSIBLE.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
LIBERTY...
STANFORD...
LANCASTER...
GREENSBURG...
COLUMBIA...
WALLTOWN AND RHEBER...
MILLTOWN AND RUBERT FORD...
TEDDY AND EVONA...
WEED AND WEBBS CROSS ROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3713 8564 3720 8568 3726 8569 3767 8460
3748 8445 3734 8450 3734 8453 3736 8457
3715 8487 3690 8557
TIME...MOT...LOC 0648Z 005DEG 30KT 3741 8459 3714 8569
WIND...HAIL 60MPH 0.88IN
$$
DK2 follow-up statements
661
WWUS53 KLMK 200703
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 AM EDT WED APR 20 2011
KYC021-079-155-200713-
/O.CAN.KLMK.SV.W.0123.000000T0000Z-110420T0730Z/
GARRARD KY-MARION KY-BOYLE KY-
303 AM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOYLE...
SOUTHEASTERN MARION AND CENTRAL GARRARD COUNTIES IS CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3690 8557 3720 8568 3755 8456 3748 8445
3734 8451 3735 8458 3715 8487
TIME...MOT...LOC 0703Z 286DEG 32KT 3735 8447 3709 8556
$$
KYC001-045-087-137-169-207-217-200730-
/O.CON.KLMK.SV.W.0123.000000T0000Z-110420T0730Z/
LINCOLN KY-CASEY KY-TAYLOR KY-GREEN KY-ADAIR KY-RUSSELL KY-
METCALFE KY-
303 AM EDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM
EDT/230 AM CDT/ FOR EASTERN METCALFE...NORTHERN RUSSELL...ADAIR...
SOUTHERN GREEN...SOUTHERN TAYLOR...CASEY AND LINCOLN COUNTIES...
AT 300 AM EDT/200 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DOG WALK TO LITTLE BARREN...
MOVING EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
LIBERTY...
COLUMBIA...
PHIL AND LABASCUS...
COFER AND WEED...
SYCAMORE FLAT AND SPARKSVILLE...
WEBBS CROSS ROADS AND JOPPA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3690 8557 3720 8568 3755 8456 3748 8445
3734 8451 3735 8458 3715 8487
TIME...MOT...LOC 0703Z 286DEG 32KT 3735 8447 3709 8556
WIND...HAIL 60MPH 0.88IN
$$
BJS348
WWUS53 KLMK 200729
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 AM EDT WED APR 20 2011
KYC001-045-087-137-169-207-217-200739-
/O.EXP.KLMK.SV.W.0123.000000T0000Z-110420T0730Z/
LINCOLN KY-CASEY KY-TAYLOR KY-GREEN KY-ADAIR KY-RUSSELL KY-
METCALFE KY-
329 AM EDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN METCALFE...NORTHERN
RUSSELL...ADAIR...SOUTHERN GREEN...SOUTHERN TAYLOR...CASEY AND
LINCOLN COUNTIES WILL EXPIRE AT 330 AM EDT/230 AM CDT/...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3690 8557 3720 8568 3755 8456 3748 8445
3734 8451 3735 8458 3715 8487
TIME...MOT...LOC 0729Z 286DEG 32KT 3728 8419 3703 8528
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:45 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 20, 1:45 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 AM EDT WED APR 20 2011 ...MESOSCALE UPDATE... ...SEVERE WEATHER OUTBREAK PROGRESSING THROUGH SOUTH-CENTRAL KENTUCKY... IMPRESSIVE AND LONG-LIVED BOW ECHO CONTINUES TO PUSH THROUGH CENTRAL KENTUCKY EARLY THIS MORNING. OVERALL...ATMOSPHERE CONTINUES TO STABILIZE BEHIND THE BOW ECHO. ONLY REMAINING INSTABILITY IS CONFINED TO OUR SOUTHEASTERN SECTIONS...MAINLY EAST OF BOWLING GREEN AND GENERALLY SOUTH OF THE CUMBERLAND PARKWAY. THE MOST SEVERE STORMS WILL BE AFFECTING AREAS AROUND BOWLING GREEN AND AREAS TO THE SOUTH AND EAST OF THERE. QUITE A BIT OF DAMAGE IS NOW OCCURING ACROSS PORTIONS OF SIMPSON COUNTY NEAR FRANKLIN. SEE OUR LOCAL STORM REPORTS FOR MORE INFORMATION. IN ADDITION TO THE HIGH WINDS AND HEAVY RAINFALL...SOME SUB-SEVERE HAIL IS ALSO OCCURING BEHIND THE MAIN LINE. FURTHER NORTH ACROSS SOUTHERN INDIANA AND NORTH-CENTRAL AND EAST-CENTRAL KENTUCKY...TRAILING STRATIFORM RAINFALL IS IN PROGRESS. LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS MUCH OF THE REGION THROUGH THE REMAINDER OF THE NIGHTTIME HOURS. ADDITIONAL CONVECTION ALONG THE ACTUAL FRONT IS FIRING JUST WEST OF PADUCAH. THIS WILL EVENTUALLY HEAD EAST THIS MORNING. .SHORT TERM (TONIGHT AND WEDNESDAY)... ...SEVERE WEATHER EPISODE LIKELY LATE THIS EVENING INTO THE OVERNIGHT PERIOD. WIND DAMAGE...SOME OF IT POTENTIALLY SIGNIFICANT...AND ISOLATED TORNADOES EXPECTED... PARAMETERS STILL IN PLACE FOR A SEVERE WEATHER OUTBREAK OVER S-CENTRAL IND AND CENTRAL KY TONIGHT. LOW CLOUDS TRAPPED UNDERNEATH CAPPING INVERSION HAVE BEEN SLOW TO CLEAR THIS AFTERNOON...BUT ARE STARTING TO ERODE. TEMPS NOW WARMING NICELY WITH READINGS NOW IN MID 70S TO MID 80S. WARM FRONT...RESPONSIBLE FOR TSTMS THIS MORNING OVER PARTS OF SRN IND...HAS LIFTED JUST N OF AREA. AT THIS TIME...ANOTHER AXIS OF ENHANCED CLOUDS WAS LOCATED OVER SRN IL INTO SW IND WHERE SCT SHOWERS AND TSTMS COULD DEVELOP THIS AFTERNOON WITHIN AREA OF SLOWLY ERODING CAPPING INVERSION ALOFT. 12Z NAM ACTUALLY RESOLVED THIS FEATURE AND DEVELOPS SOME WARM-SECTOR CONVECTION LATE THIS AFTERNOON AND EARLY EVENING. WILL CONTINUE TO INCLUDE A CHANCE OF TSTMS OVER S-CENTRAL IND AND N-CENTRAL KY THROUGH EARLY EVENING TO ACCOUNT FOR THIS FEATURE. SPC HAS JUST ISSUED THE FIRST TORNADO WATCH FOR PARTS OF CENTRAL IL TO SRN/SW MO...THE AREA WHERE THE SEVERE WEATHER OUTBREAK WILL BEGIN. IN THIS AREA...INSTABILITY...INCREASING LOW-LEVEL SHEAR...AND INCREASING FORCING ALONG THE COLD FRONT WILL ALLOW TSTMS TO EXPAND RAPIDLY AS THE CAP IS BROKEN. CELLULAR-BASED CONVECTION (I.E. SUPERCELLS) IS LIKELY IN THIS AREA. THIS AREA WILL CONGEAL INTO A LINEAR MODE OF CONVECTION (I.E., SQUALL LINE) WITH BOWING SEGMENTS INCREASING IN NUMBER WITH TIME AS THE LINE MOVES E INTO THE LOWER OH VALLEY THIS EVENING. THE MODELS ARE USUALLY SLOW IN THE TIMING OF THE LINE AS THE COLD POOL ASSOCIATED WITH RAIN WITH THE STORMS HELPS TO ACCELERATE THE LINE FASTER THAN WOULD BE EXPECTED GIVEN AMBIENT WIND FIELDS. AS A RESULT...EXPECT LINE TO REACH OUR FAR NW COUNTY (DUBOIS) IN IND BY ABOUT 10 PM EDT...LOUISVILLE TO BOWLING GREEN AXIS ABOUT 11 PM OR MIDNIGHT...FRANKFORT ABOUT 12-2 AM AND LEXINGTON AROUND 2-3 AM EDT. ALTHOUGH CONVECTION WILL FORM ALONG AND JUST E OF THE FRONT IN MO THIS AFTERNOON...AFTER THE STORMS BECOME AN ORGANIZED LINE...THE LINE WILL RACE AHEAD OF THE COLD FRONT. MODELS HINT THAT A SECONDARY LINE OF AT LEAST SCT TSTMS COULD FORM ALONG THE ACTUAL FRONT A COUPLE/FEW HOURS AFTER THE INITIAL LINE. HOWEVER...THE INITIAL LINE WILL BE THE MAIN ONE TO BE CONCERNED ABOUT FOR SEVERE WEATHER... DESPITE THE TIME OF DAY (I.E. LATE EVENING/OVERNIGHT). AS FAR AS SEVERE POTENTIAL...TYPICALLY LINES OF STORMS DO NOT PRODUCE WIND DAMAGE ALONG THEIR ENTIRE LENGTH...ALTHOUGH GUSTY WINDS DO OCCUR ALONG MOST OF IT. THIS IS LIKELY TO BE THE CASE AGAIN TONIGHT. NEVERTHELESS...ORGANIZED BOW ECHOES ARE LIKELY TO OCCUR TONIGHT AND IN THIS CASE HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT WIND DAMAGE (70-80 MPH WINDS) ALONG WITH ISOLATED/WIDELY SCATTERED TORNADOES. ANY TORNADOES WHICH FORM WILL LIKELY BE SHORT IN DURATION BUT COULD FORM QUICKLY AND DO DAMAGE. SOME CELLS MAY ALSO PRODUCE LARGE HAIL...BUT HAIL WILL BE A SECONDARY CONCERN TO THE WIND DAMAGE AND TORNADO POTENTIAL. ALSO...RAINFALL RATES WILL BE HIGH...BUT INTENSE RAINFALL WILL BE BRIEF SO NOT EXPECTING A WIDESPREAD FLOOD/ FLASH FLOOD EVENT AT THIS TIME...ALTHOUGH ISOLATED PROBLEMS MAY OCCUR. SINCE THE STORMS WILL BE OCCURRING LATE THIS EVENING INTO THE OVERNIGHT PERIOD...A MORE ATYPICAL TIME OF OCCURRENCE FOR US...AND SINCE PEOPLE MAY BE SLEEPING...PEOPLE ARE ENCOURAGED TO HAVE A DEFINITE PLAN OF ACTION AND KNOW WHAT TO DO WHEN WARNINGS ARE ISSUED OR WEATHER CONDITIONS DETERIORATE RAPIDLY. THE SEVERE POTENTIAL WILL NOT LAST LONG AT ANY ONE LOCATION SINCE STORMS WILL BE RACING EWD. AFTER THE COLD FRONT MOVES THROUGH WED MORNING...MODELS SHOW LOW-LEVEL CLOUDS HANGING IN DURING THE MORNING BEFORE CLEARING STARTS TO RETURN BY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN. IN OTHER WORDS...IT WILL BE A MUCH CALMER DAY AFTER A POTENTIALLY BUSY AND STORMY NIGHT. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... DIDN/T SPEND AS MUCH TIME ON THE LONG TERM TODAY DUE TO SIGNIFICANT CONCERNS IN THE SHORT TERM...BUT WAS ABLE TO GIVE IT A QUICK LOOK. WEDNESDAY NIGHT INTO THURSDAY STILL LOOK PRIMARILY DRY. CAN/T COMPLETELY RULE OUT A STRAY POP-UP THUNDERSTORM THURSDAY AFTERNOON IN THE SOUTH SO WILL HOLD ON TO TINY POPS THEN. THUNDERSTORM COVERAGE STILL EXPECTED TO INCREASE THURSDAY NIGHT AS LOW PRESSURE MOVES ALONG THE KANSAS/OKLAHOMA BORDER AND A WARM FRONT SHARPENS FROM THE LOW TO THE CENTRAL APPALACHIANS. THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY IN A MOIST UNSTABLE ATMOSPHERE WITH THE WARM FRONT NEARBY. WE MAY GET A BRIEF BREAK FRIDAY EVENING AS THE WARM FRONT LIFTS TO THE NORTH. THUNDERSTORMS WILL THEN RETURN LATE FRIDAY NIGHT INTO SATURDAY MORNING AS LOW PRESSURE MOVES BY TO OUR NORTHWEST AND SWINGS A COLD FRONT INTO THE REGION. MODELS CONTINUE TO GROW MORE SHEEPISH ABOUT THE CHANCES OF SEVERE WEATHER WITH THIS SYSTEM. A COUPLE OF DAYS AGO SEVERE WEATHER LOOKED LIKE A GOOD BET...BUT NOW THERE IS MORE UNCERTAINTY. THE FUTURE OF THIS SYSTEM IS IN QUESTION AS WELL. THE GFS STILL WANTS TO STALL IT OUT ROUGHLY ALONG THE OHIO RIVER KEEPING US WET. THE ECMWF STILL WANTS TO LIFT IT BACK NORTH OUT OF THE REGION KEEPING US DRY. THE GFS SOLUTION DOES HAVE SOME WEAK SUPPORT FROM THE GEM ENSEMBLE MEAN AND GFS ENSEMBLE MEAN. THE ECMWF HAS TRENDED JUST A BIT CLOSER TO THE GFS AND WE ARE CURRENTLY IN A WET PATTERN. THUS...WILL HOLD ON TO THE SMALL POPS WE ALREADY HAD GOING THROUGH SUNDAY NIGHT. MONDAY-MONDAY NIGHT STAND A DECENT CHANCE AT BEING RELATIVELY DRY...THEN A COLD FRONTAL PASSAGE IS ON TAP FOR TUESDAY. && .AVIATION (06Z TAF ISSUANCE)... MATURE SQUALL LINE CURRENTLY MOVING THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY EARLY THIS MORNING. CURRENTLY THE SYSTEM IS MOVING THROUGH LOUISVILLE INTERNATIONAL...BUT THE WORST OF THE SEVERE CONDITIONS WILL BE EAST OF KSDF BY 20/06Z. THE SQUALL LINE WILL EVENTUALLY AFFECT BLUEGRASS FIELD IN LEXINGTON. BASED ON RADAR ESTIMATES THE LINE SHOULD BE IMPACTING THE TERMINAL BY 20/06Z. WE EXPECT IFR CONDITIONS WITH SFC WINDS GUSTING AS HIGH TO 40-50KTS. FURTHER SOUTH AT KBWG...SQUALL LINE IS TAKING A BIT MORE OF AN EAST-WEST ORIENTATION AND DIPPING SLOWLY TO THE SOUTH. LATEST RADAR IMAGERY SHOWING A BIT OF A GUST FRONT COMING OUT OF THE LINE AND THAT MAY IMPACT KBWG BEFORE THE RAIN GETS THERE. ADDITIONAL CONVECTION IN SOUTHWEST KENTUCKY WILL ALSO IMPACT KBWG...SO STORMY CONDITIONS ARE EXPECTED THERE FOR MUCH OF THE OVERNIGHT PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....TWF LONG TERM......13 AVIATION.......MJ
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 535 PM EDT TUE APR 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70 TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY HIGHER AMOUNTS...IS ALSO LIKELY. SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE QUICKLY OFF TO THE EAST. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO SEE HOW THIS NEXT SYSTEM SHAPES UP. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE REST OF THE WEEKEND AND INTO EARLY NEXT WEEK. HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE IN THE WEEK THROUGH THE WEEKEND. KIRKPATRICK
In the hours before
Local storm report, Apr 20, 1:29 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG NICHOLASVILLE 37.88N 84.58W
04/20/2011 JESSAMINE KY BROADCAST MEDIA
LIGHT POLE DOWN NEAR THE NORTH JUNCTION OF US 27 IN
NICHOLASVILLE. TREES DOWN AT ALLEN DRIVE.
&&
EVENT NUMBER LMK1100454
MRCLocal storm report, Apr 20, 1:34 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND DMG LANCASTER 38.83N 85.52W
04/20/2011 JEFFERSON IN STORM CHASER
TREES DOWN BETWEEN DEPUTY AND LANCASTER
&&
EVENT NUMBER LMK1100455
MRCLocal storm report, Apr 20, 1:36 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG FRANKLIN 36.73N 86.57W
04/20/2011 SIMPSON KY TRAINED SPOTTER
TREES SNAPPED AND DOWNED.
&&
EVENT NUMBER LMK1100456
MRCLocal storm report, Apr 20, 1:38 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND DMG GEORGETOWN 38.20N 84.55W
04/20/2011 SCOTT KY BROADCAST MEDIA
TREES DOWN ON PARIS PIKE AND ON NEWTOWN PIKE NEAR
COUNTY FIRE NUMBER 4.
&&
EVENT NUMBER LMK1100457
MRCLocal storm report, Apr 20, 1:44 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND DMG 2 N SPRINGFIELD 37.72N 85.22W
04/20/2011 WASHINGTON KY EMERGENCY MNGR
TREE DOWN BLOCKING HIGHWAY 55.
&&
EVENT NUMBER LMK1100458
MRCLocal storm report, Apr 20, 1:45 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 AM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL BOWLING GREEN 36.97N 86.44W
04/20/2011 E1.00 INCH WARREN KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1100460
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:26 PM CDT | Special Weather Statement | LMK | Hancock | 49 min |
| Apr 19, 9:51 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| Apr 19, 9:59 PM CDT | Tornado Warning | LMK | Hancock | 46 min |
| Apr 19, 10:11 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 34 min |
| Apr 19, 10:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Meade | 46 min |
| Apr 19, 10:34 PM CDT | Tornado Warning | LMK | Meade | 41 min |
| Apr 19, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 30 min |
| Apr 19, 10:54 PM CDT | Tornado Warning | LMK | Breckinridge, Meade | 36 min |
| Apr 19, 11:04 PM CDT | Tornado Warning | LMK | Bullitt, Hardin, Jefferson | 56 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Meade, Ohio | 47 min |
| Apr 19, 11:17 PM CDT | Tornado Warning | LMK | Trimble | 43 min |
| Apr 19, 11:25 PM CDT | Tornado Warning | LMK | Henry, Oldham, Trimble | 50 min |
| Apr 19, 11:38 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Grayson, Hardin, Hart, Larue, Nelson | 37 min |
| Apr 19, 11:44 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Henry, Nelson, Shelby, Spencer | 46 min |
| Apr 19, 11:49 PM CDT | Tornado Warning | LMK | Shelby, Spencer | 26 min |
| Apr 20, 12:09 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 36 min |
| Apr 20, 12:10 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more | 35 min |
| Apr 20, 12:17 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hancock, Ohio | 3 hr |
| Apr 20, 12:18 AM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Taylor | 42 min |
| Apr 20, 12:19 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more | 41 min |
| Apr 20, 12:26 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more | 34 min |
| Apr 20, 12:43 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson | 47 min |
| Apr 20, 12:43 AM CDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott | 17 min |
| Apr 20, 12:50 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more | 40 min |
| Apr 20, 12:58 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more | 32 min |
| Apr 20, 1:02 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Clark, Garrard, Jessamine, Lincoln, Madison | 43 min |
| Apr 20, 1:02 AM CDT | Tornado Warning | LMK | Logan, Simpson | 28 min |
| Apr 20, 1:07 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Ohio | 3 hr |
| Apr 20, 1:07 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Lincoln, Russell, Taylor | 38 min |
| Apr 20, 1:25 AM CDT | Tornado Warning | LMK | Allen, Simpson | 35 min |
| Apr 20, 1:29 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Hart, Logan and 3 more | 46 min |
| Apr 20, 1:49 AM CDT | Areal Flood Advisory | LMK | Barren, Boyle, Casey, Edmonson, Grayson, Green and 8 more | 3 hr |
| Apr 20, 1:52 AM CDT | Tornado Warning | LMK | Allen, Barren, Monroe | 23 min |
| Apr 20, 2:13 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| Apr 20, 2:16 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more | 29 min |
| Apr 20, 2:34 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 26 min |
| Apr 20, 2:47 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 28 min |
| Apr 20, 6:45 AM CDT | River Flood Advisory | LMK | Ohio | 24 hr |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Jefferson, Oldham | 15 days |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Jefferson, Meade | 49 hr |
| Apr 20, 9:24 AM CDT | River Flood Warning | LMK | Breckinridge, Hancock | 17 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.